Plan B Overdose: An Overview
One-Step™ (levonorgestrel) is an emergency contraceptive. The effects of a Plan B overdose will vary, depending on a number of factors, including the Plan B dosage
and whether it was taken with any other medications or substances. However, an overdose with Plan B is unlikely to be dangerous.
If you happen to take too much Plan B, seek immediate medical attention.
Effects of a Plan B Overdose
An overdose with Plan B is unlikely, as it comes in a package with just two tablets (for original Plan B or its generic version) or just one tablet (for Plan B One-Step). Taking both tablets (for original Plan B) at once, instead of the recommended 12 hours apart, will not result in an overdose.
It is also not likely for children to accidentally take Plan B, as the tablets are packaged in foil blisters. It is not known what exactly to expect with a Plan B overdose, although nausea and vomiting may occur. Serious effects are not likely.
Treatment for a Plan B Overdose
It is also not known how best to treat a Plan B overdose. Many drug overdoses are treated by "pumping the stomach" or administering certain medications to induce vomiting. This is not always a good idea with Plan B, especially if it was used to prevent pregnancy after unprotected sex, because pumping the stomach or inducing vomiting would reduce the effectiveness of the drug. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek prompt medical attention if you believe that you or someone else may have overdosed on Plan B.